Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 20, NWS Lake Charles, LA

January 21, 2017Vernon Parish, Louisiana; Newton County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Jan 21, 2017, 12:53 AM CST for Vernon Parish, Louisiana; Newton County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 21, 2017, 12:53 AM CST (06:53 UTC)
Expired
Jan 21, 2017, 2:00 AM CST
In force
67 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Vernon Parish, LA, Newton County, TX

The radar

The Ft Polk radar (KPOE), 34 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2017-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 627 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2017-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
627 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

798 
WUUS54 KLCH 210653
SVRLCH
LAC115-TXC351-210800-
/O.NEW.KLCH.SV.W.0020.170121T0653Z-170121T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
1253 AM CST SAT JAN 21 2017

The National Weather Service in Lake Charles has issued a

* Severe Thunderstorm Warning for...
  Central Vernon Parish in west central Louisiana...
  Northeastern Newton County in southeastern Texas...

* Until 200 AM CST

* At 1252 AM CST, a severe thunderstorm was located over Burr Ferry,
  or 7 miles south of Toledo Bend Dam, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Leesville, Anacoco, Toledo Bend Dam, Fort Polk, Slagle, Burkeville,
  New Llano, Lacamp, Burr Ferry, Mayflower, Leander, Simpson, Evans
  and Pickering.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

&&

A tornado watch remains in effect until 200 AM CST for central
Louisiana.

LAT...LON 3108 9283 3106 9283 3093 9369 3117 9374
      3118 9360 3117 9358 3119 9355 3122 9355
      3123 9354 3132 9289
TIME...MOT...LOC 0652Z 256DEG 30KT 3106 9354 

HAIL...1.00IN
WIND...60MPH
 
$$

Jones
2 follow-up statements
107 
WWUS54 KLCH 210724
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
124 AM CST SAT JAN 21 2017

TXC351-210733-
/O.CAN.KLCH.SV.W.0020.000000T0000Z-170121T0800Z/
Newton TX-
124 AM CST SAT JAN 21 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NEWTON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore the warning has been cancelled.

A tornado watch remains in effect until 200 AM CST for central
Louisiana.

LAT...LON 3108 9283 3106 9283 3098 9336 3112 9338
      3125 9340 3132 9289
TIME...MOT...LOC 0723Z 256DEG 30KT 3112 9324 

$$

LAC115-210800-
/O.CON.KLCH.SV.W.0020.000000T0000Z-170121T0800Z/
Vernon LA-
124 AM CST SAT JAN 21 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CST
FOR CENTRAL VERNON PARISH...

At 123 AM CST, a severe thunderstorm was located over Leesville,
moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Leesville, Anacoco, Fort Polk, Slagle, New Llano, Lacamp, Leander,
Simpson and Pickering.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

A tornado watch remains in effect until 200 AM CST for central
Louisiana.

LAT...LON 3108 9283 3106 9283 3098 9336 3112 9338
      3125 9340 3132 9289
TIME...MOT...LOC 0723Z 256DEG 30KT 3112 9324 

HAIL...1.00IN
WIND...60MPH
 
$$

Jones
936 
WWUS54 KLCH 210744
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
144 AM CST SAT JAN 21 2017

LAC115-210800-
/O.CON.KLCH.SV.W.0020.000000T0000Z-170121T0800Z/
Vernon LA-
144 AM CST SAT JAN 21 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CST
FOR NORTHEASTERN VERNON PARISH...

At 144 AM CST, a severe thunderstorm was located near Slagle, moving
east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Slagle, Fort Polk, Lacamp, Leander and Simpson. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

A tornado watch remains in effect until 200 AM CST for central
Louisiana.

LAT...LON 3108 9283 3106 9283 3100 9321 3112 9318
      3128 9316 3132 9289
TIME...MOT...LOC 0744Z 256DEG 30KT 3116 9304 

HAIL...1.00IN
WIND...60MPH
 
$$

Jones

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 20, 11:39 PM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Jan 20, 11:39 PM CST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1139 PM CST Fri Jan 20 2017

.AVIATION...
Main forecast issue will be convection and ceilings/visibilities
on Saturday. Showers and thunderstorms will continue to spread
east during the night with most of the activity expected to end
before 12Z. Will maintain forecast of IFR ceilings and
visibilities through most of Saturday. We expect this trend to
continue through Saturday night.

&&

.PREV DISCUSSION... /issued 1127 PM CST Fri Jan 20 2017/

UPDATE...
Storms this eve marching across southern Louisiana including the
coastal waters. Radar continues to indicated spin ups within
stronger cells. Reports of hail across southeast Texas and
southern Louisiana this evening. TOR watch to continue thru 2 am.
Radar also indicating more storms lay back to the west... round
two to start in southeast Texas in the next hour. Storms are
expected to exit south central Louisiana just after sunrise.
Current zones are fine.

PREV DISCUSSION... /issued 553 PM CST Fri Jan 20 2017/

DISCUSSION...
21/00Z TAF Issuance.

AVIATION...
A cluster of showers and tstms currently approaching
Houston/Galveston Bay will move northeast into the area, and
expected to reach the BPT terminal by 02Z. This activity will
spread east acrs the area during the evening and overnight, with
minimal changes with respect to timing as convection reaches LCH
between 02-04Z and LFT/ARA by 04-06Z. Although not depicted in
TAFs at this time, there is the potential for some strong or svr
storms, capable of producing strong gusty winds and large hail.
Activity should remain a little more sctd near AEX but anticipate
a period of TSRA between 04-08Z. The typical lowering of
cigs/vsbys with convection can be expected (into MVFR/IFR
categories) but LIFR cigs/vsbys are expected to develop once the
convection exits to the east late tonight. Vsbys should improve to
VFR with cigs lifting to MVFR by 16Z Saturday while southwesterly
winds develop and strengthen to around 10 kt.

24

PREV DISCUSSION... /issued 334 PM CST Fri Jan 20 2017/

DISCUSSION...Another very mild day ongoing which seems to have
become more of the norm this winter season. Surface obs showing
temps generally in the mid 70s, about 15 degrees above climo.
Morning LCH sounding indicating a very dry atmosphere overhead on
a west to southwest flow through the column. Precipitable water
very low coming in at 0.61 inches. Changes are on the way and
beginning to see that with showers and thunderstorms forming just
inland of the Texas coast.

Water vapor imagery showing mid and upper level moisture
beginning to advance into the region along and ahead of incoming
associated southern trof. Eastward advancing feature progged
similarly by models to move across the forecast area through the
overnight hours. Impressive wind fields noted ahead of trof with
100-120 kt southwest upper jet, southwest 50-60 kt at 500 mb and a
30-40 kt low level southerly jet. Latter feature will bring a
rapid influx of moisture which will add to the already then
established mid and upper moisture with precipitable water values
rocketing up to above 1.5 inches. Deep ascent is expected to
develop and will continue to maintain high end pops. Plenty of
shear will be available for development of initially elevated
rotating storms transitioning to possibly surface based with time
and eastward progression. SPC carrying the western half of the
forecast area within a slight risk of severe thunderstorms and the
eastern half in a more ominous enhanced outlook. Damaging winds
and hail will be possible, as well as isolated tornadoes.
Progressive nature of system will keep the severe threat
relatively short and rain totals generally under one inch.
Saturday expected to be very mild once again and just a slight
chance for a few showers and thunderstorms. Next weather maker
then moving through Saturday night.

Next trof will advance across the southwest conus Saturday with
rapid and deep cyclogenesis occurring as feature advances into the
Texas panhandle. Continuing deepening and vigorous low will
maintain an eastward trek advancing into the lower Mississippi
valley Saturday night. An associated cold front will sweep across
the area during this time-frame. Another severe weather threat
will emerge as wind fields remain impressive with increasingly
sharp lapse rates developing. Moisture return at this time however
appears somewhat limited and maintaining lower pops with this
next system. SPC is maintaining a slight risk of severe
thunderstorms for all of Louisiana and into the lakes area of
interior southeast Texas. Over the remainder of southeast Texas, a
lesser marginal risk is in place. Sunday them looks dry but
breezy to windy as tight pressure gradient comes into play
associated with 990 plus low moving through the lower Mississippi
valley and into the southeast conus.

Temperatures then cool for the first few days of the new week, but
will trend back upward beginning Tuesday ahead of a more robust
cold front advancing across the area late Wednesday.

MARINE...Moderate southerlies will remain in place overnight and
Saturday. Numerous showers and thunderstorms are expected tonight as
a vigorous upper level disturbance advances across the gulf
waters. Rain chances will then taper off Saturday but increase
Saturday night as strong low pressure advances through the lower
Mississippi valley and into the southeast conus sending a cold
front through the northwest gulf. Dangerously strong winds are
expected to develop in the wake of the front along with unusually
high seas. A gale watch is in effect.

23

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  76  58  72  54 /  10  80  30  50
LCH  75  63  74  58 /  10  90  20  40
LFT  77  65  76  59 /  10  90  30  50
BPT  76  63  76  57 /  20  90  20  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Gale Watch from late Saturday night through late Sunday night
     for GMZ450-452-455-470-472-475.

&&

AVIATION...04
Hazardous weather outlook, Jan 20, 4:57 PM CST, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
457 PM CST FRI JAN 20 2017

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
212300-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
457 PM CST FRI JAN 20 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA, SOUTH CENTRAL LOUISIANA, SOUTHWEST LOUISIANA, WEST
CENTRAL LOUISIANA, AND SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AS A SIGNIFICANT
UPPER LEVEL DISTURBANCE ADVANCES ACROSS THE REGION. THE STORM
PREDICTION CENTER HAS PLACED THE WESTERN PORTION OF THE FORECAST
AREA WITHIN A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE EASTERN
PORTION OF THE AREA IS WITHIN A SLIGHTLY HIGHER ENHANCED THREAT.
DAMAGING WINDS AND HAIL ARE POSSIBLE AS WELL AS AN ISOLATED
TORNADO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PATCHY FOG WILL BE POSSIBLE EARLY SATURDAY WITH RAINS TAPERING OFF.
STRONG TO SEVERE THUNDERSTORMS WILL RETURN AGAIN FOR SATURDAY
NIGHT AS A COLD FRONT SPEEDS ACROSS THE AREA. COOLER TEMPERATURES
AND DRIER AIR WILL THEN BE IN PLACE FOR SUNDAY AND MONDAY.
MOISTURE AND TEMPERATURES WILL BE ON THE INCREASE FOR MID-WEEK
AHEAD OF A MORE ROBUST COLD FRONT ADVANCING ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE
REQUIRED TONIGHT AND SATURDAY NIGHT.

GMZ430-432-435-450-452-455-470-472-475-212300-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
457 PM CST FRI JAN 20 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AS A SIGNIFICANT
UPPER LEVEL DISTURBANCE ADVANCES ACROSS THE REGION. SOME LATE
NIGHT FOG WILL BE POSSIBLE LATE AS RAINS DIMINISH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EARLY MORNING FOG WILL BE POSSIBLE. OTHERWISE ANOTHER ROUND OF
POTENTIALLY SEVERE THUNDERSTORMS ARE ON THE DOCKET FOR SATURDAY
NIGHT AS A COLD FRONT SPEEDS ACROSS THE NORTHWEST GULF. THIS
FRONT WILL BE FOLLOWED BY DANGEROUSLY STRONG AND GUSTY WINDS FOR
SUNDAY AND SUNDAY NIGHT...AS WELL AS UNUSUALLY HIGH SEAS AS DEEP
LOW PRESSURE ADVANCES THROUGH THE LOWER MISSISSIPPI VALLEY AND
INTO THE SOUTHEAST CONUS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND SATURDAY NIGHT.

In the hours before

Local storm report, Jan 20, 11:01 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1101 PM CST FRI JAN 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             OBERLIN                 30.62N 92.76W
01/20/2017  E1.00 INCH       ALLEN              LA   PUBLIC

&&

MOGGED
Local storm report, Jan 20, 11:21 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1121 PM CST FRI JAN 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 PM     TSTM WND DMG     2 NNE TOPSY             30.43N 93.11W
01/20/2017                   ALLEN              LA   LAW ENFORCEMENT

            TREE DOWN ACROSS TOPSY BEL RD.NEAR TEXAS EASTERN.

&&

MOGGED
Special weather statement, Jan 20, 11:42 PM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1142 PM CST FRI JAN 20 2017

TXZ180-201-259-210615-
Hardin-Northern Jasper-Tyler-
1142 PM CST FRI JAN 20 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TYLER...NORTHERN HARDIN
AND NORTHERN JASPER COUNTIES...

At 1142 PM CST, radar indicated strong thunderstorms were located
along a line extending from near Colmesneil to 9 miles west of Warren
to Votaw. Movement was east at 50 mph.

Winds in excess of 30 mph and dime size hail are possible with these
storms.

Locations impacted include...
Jasper, Silsbee, Woodville, Kountze, Colmesneil, Ebenezer, Fred,
Rockland, Wildwood, Warren, Town Bluff, Thicket, Browndell, Caney
Head, Votaw, Honey Island, Spurger, Village Mills, Ivanhoe and Sam
Rayburn Dam.

LAT...LON 3049 9470 3049 9454 3076 9460 3102 9454
      3111 9406 3114 9403 3115 9394 3078 9401
      3032 9421 3034 9468 3046 9472
TIME...MOT...LOC 0542Z 254DEG 42KT 3096 9444 3065 9456 3043 9468

24
Special weather statement, Jan 21, 12:16 AM CST, 37 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1216 AM CST SAT JAN 21 2017

LAZ029-210700-
Avoyelles LA-
1216 AM CST SAT JAN 21 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN AVOYELLES PARISH UNTIL
100 AM CST...

At 1216 AM CST, Doppler radar was tracking a strong thunderstorm near
Whiteville, or near Morrow, moving northeast at 25 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Marksville, Bunkie, Simmesport, Moreauville, Bordelonville,
Cottonport, Mansura, Evergreen, Plaucheville, Dupont and Hamburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A tornado watch remains in effect until 200 AM CST for central
Louisiana.

LAT...LON 3099 9178 3085 9207 3085 9222 3087 9224
      3118 9199
TIME...MOT...LOC 0616Z 231DEG 23KT 3085 9216

K. Kuyper
Local storm report, Jan 21, 12:21 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1221 AM CST SAT JAN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 PM     HAIL             WELSH                   30.24N 92.81W
01/20/2017  E1.25 INCH       JEFFERSON DAVIS    LA   BROADCAST MEDIA

&&

K. KUYPER
Special weather statement, Jan 21, 12:23 AM CST, 30 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1223 AM CST SAT JAN 21 2017

LAZ027-030-TXZ180-201-215-216-259>262-210715-
Vernon-Beauregard-Orange-Jefferson-Hardin-Southern Newton-Northern
Newton-Northern Jasper-Southern Jasper-Tyler-
1223 AM CST SAT JAN 21 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
BEAUREGARD AND SOUTHWESTERN VERNON PARISHES...NORTHWESTERN
JEFFERSON...EASTERN TYLER...NEWTON...HARDIN...NORTHWESTERN ORANGE AND
JASPER COUNTIES...

At 1222 AM CST, strong thunderstorms were clustered near Roganville,
or near Jasper, moving northeast at 35 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Beaumont, Lumberton, Jasper, Silsbee, Newton, Kirbyville, Kountze,
Sour Lake, Merryville, Nome, Evadale, Town Bluff, Thicket, Toledo
Bend Dam, Ebenezer, Fred, Bon Weir, Burkeville, Saratoga and Call.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A tornado watch remains in effect until 200 AM CST for southwestern
Louisiana...and southeastern Texas.

LAT...LON 3048 9454 3067 9435 3080 9426 3106 9433
      3118 9354 3094 9339 3047 9372 3015 9409
      2997 9444 3011 9445 3011 9460 3047 9473
TIME...MOT...LOC 0622Z 242DEG 32KT 3083 9398

Jones

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 8:03 PM CSTSevere Thunderstorm WarningLCHBeauregard42 min
Jan 20, 8:32 PM CSTTornado WarningLCHCalcasieu28 min
Jan 20, 8:56 PM CSTTornado WarningLCHBeauregard, Calcasieu21 min
Jan 20, 9:16 PM CSTSevere Thunderstorm WarningLCHBeauregard, Calcasieu23 min
Jan 20, 9:38 PM CSTSpecial Weather StatementLCHCalcasieu37 min
Jan 20, 10:05 PM CSTTornado WarningLCHAllen, Beauregard25 min
Jan 20, 10:21 PM CSTSpecial Weather StatementLCHSaint Landry24 min
Jan 20, 10:26 PM CSTSevere Thunderstorm WarningLCHAcadia, Allen, Evangeline, Jefferson Davis34 min
Jan 20, 10:44 PM CSTSpecial Weather StatementLCHJefferson Davis31 min
Jan 20, 10:47 PM CSTSpecial Weather StatementLCHSaint Landry28 min
Jan 20, 10:50 PM CSTSpecial Marine WarningLCH55 min
Jan 20, 10:59 PM CSTSpecial Weather StatementLCHEvangeline31 min
Jan 20, 11:05 PM CSTSevere Thunderstorm WarningLCHAcadia, Jefferson Davis25 min
Jan 20, 11:09 PM CSTSpecial Marine WarningLCH66 min
Jan 20, 11:10 PM CSTTornado WarningLCHAvoyelles, Saint Landry20 min
Jan 20, 11:28 PM CSTSevere Thunderstorm WarningLCHAcadia, Allen, Evangeline, Jefferson Davis32 min
Jan 20, 11:32 PM CSTTornado WarningLCHAcadia, Evangeline, Jefferson Davis, Saint Landry28 min
Jan 20, 11:35 PM CSTAreal Flood AdvisoryLCHCalcasieu115 min
Jan 20, 11:52 PM CSTTornado WarningLCHAcadia, Evangeline, Saint Landry8 min
Jan 20, 11:56 PM CSTTornado WarningLCHAcadia, Evangeline, Saint Landry19 min
Jan 21, 12:12 AM CSTTornado WarningLCHEvangeline, Saint Landry33 min
Jan 21, 12:16 AM CSTSpecial Weather StatementLCHAvoyelles44 min
Jan 21, 12:47 AM CSTTornado WarningLCHSaint Landry28 min
Jan 21, 1:07 AM CSTSpecial Weather StatementLCHSaint Landry68 min
Jan 21, 1:19 AM CSTSevere Thunderstorm WarningLCHAcadia, Evangeline, Saint Landry26 min
Jan 21, 1:34 AM CSTSevere Thunderstorm WarningLCHAcadia, Avoyelles, Lafayette, Saint Landry, Saint Martin56 min
Jan 21, 1:45 AM CSTAreal Flood AdvisoryLCHSaint Landry, Saint Martin2 hr
Jan 21, 2:11 AM CSTSpecial Weather StatementLCHEvangeline, Rapides49 min
Jan 21, 2:50 AM CSTSpecial Weather StatementLCHAvoyelles, Saint Landry40 min
Jan 21, 2:53 AM CSTSpecial Weather StatementLCHSaint Martin52 min
Jan 21, 3:19 AM CSTMarine Dense Fog AdvisoryLCH6 hr
Jan 21, 8:53 AM CSTRiver Flood WarningLCHAllen4 days
Jan 21, 8:53 AM CSTRiver Flood WarningLCHAllen7 days
Jan 21, 8:53 AM CSTRiver Flood WarningLCHCalcasieu5 days
Jan 21, 8:53 AM CSTRiver Flood WarningLCHAcadia, Jefferson Davis, Vermilion5 days
Jan 21, 8:53 AM CSTRiver Flood WarningLCHLafayette, Saint Landry, Saint Martin57 hr
Jan 21, 9:26 AM CSTGale WarningLCH45 hr
Jan 21, 9:26 AM CSTSmall Craft AdvisoryLCH54 hr
Jan 21, 1:38 PM CSTWind AdvisoryLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more34 hr
Jan 21, 2:45 PM CSTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry45 hr
Jan 21, 3:35 PM CSTLow Water AdvisoryLCH18 hr
Jan 20, 7:11 PM CSTSpecial Weather StatementLCHJefferson34 min
Jan 20, 7:16 PM CSTSevere Thunderstorm WarningLCHHardin, Jefferson, Orange29 min
Jan 20, 7:27 PM CSTSpecial Weather StatementLCHHardin33 min
Jan 20, 7:40 PM CSTSevere Thunderstorm WarningLCHHardin, Jasper, Jefferson, Newton, Orange35 min
Jan 20, 7:41 PM CSTSevere Thunderstorm WarningLCHHardin, Jefferson34 min
Jan 20, 7:48 PM CSTTornado WarningLCHJefferson27 min
Jan 20, 7:49 PM CSTAreal Flood AdvisoryLCHHardin, Jasper, Jefferson, Newton, Orange116 min
Jan 20, 8:08 PM CSTSevere Thunderstorm WarningLCHHardin, Jefferson, Orange37 min
Jan 20, 8:15 PM CSTTornado WarningLCHJefferson, Orange30 min
Jan 20, 8:43 PM CSTRiver Flood WarningLCHHardin, Jefferson6 days
Jan 20, 11:42 PM CSTSpecial Weather StatementLCHHardin, Jasper, Tyler33 min
Jan 21, 12:23 AM CSTSpecial Weather StatementLCHHardin, Jasper, Newton52 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2017Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.